Georgia, 2015Hail and Damaging Winds in Georgia, June 26, 2015
June 26, 2015 · NWS FFC · 14 events in 11 counties and zones
Moderate instability, ample moisture and strong afternoon heating resulted in widespread strong thunderstorms over North and Central Georgia. Numerous reports of damaging thunderstorms winds and large hail were received from across North Georgia during the afternoon and evening of June 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability, ample moisture and strong afternoon heating resulted in widespread strong thunderstorms over North and Central Georgia. Numerous reports of damaging thunderstorms winds and large hail were received from across North Georgia during the afternoon and evening of June 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 12:33 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 12:33 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT FRI JUN 26 2015
.PREV DISCUSSION... /ISSUED 455 AM EDT FRI JUN 26 2015/
SHORT TERM /TODAY THROUGH SATURDAY/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM ALTHOUGH
THERE ARE THE NORMAL TIMING AND STRENGTH DIFFERENCES. THE COLD FRONT
OVER THE MISSISSIPPI AND OHIO VALLEYS WILL DRIFT SOUTHWARD...MOVING
INTO THE CWA SATURDAY. PRIOR TO THIS...A SHORT WAVE...CURRENTLY
MOVING ONSHORE ON THE FLORIDA PANHANDLE WILL MOVE NORTHEAST INTO
CENTRAL GEORGIA THIS MORNING BRINGING AN INCREASE IN POPS. DAYTIME
HEATING ACROSS NORTH GA WILL ALSO INITIATE CONVECTION ACROSS MUCH OF
NORTH GA THIS AFTERNOON AND HAVE GONE WITH LIKELY POPS IN THESE
AREAS. INSTABILITIES WILL BE RUNNING HIGH...ESPECIALLY ACROSS NORTH
GEORGIA AND THERE IS A SLIGHT RISK OF SEVERE TSTORMS. AS WE MOVE
INTO THE EVENING HOURS...CONVECTION WILL DISSIPATE...HOWEVER AS THE
COLD FRONT MOVES INTO THE TENNESSEE VALLEY LATE TONIGHT...TSTORM
CHANCES INCREASE ACROSS NORTH GA ALONG WITH THE RISK OF SEVERE
TSTORMS. THE TSTORMS WILL SPREAD ACROSS THE CWA DURING THE DAY
SATURDAY WITH THE RISK SEVERE STORMS CONTINUE IN ADVANCE OF THE
FRONT.
TEMPS WILL BE TRICKY BOTH TODAY AND SATURDAY DUE TO CLOUDS/PRECIP OR
LACK THERE OF. AREAS SEEING AMPLE SUNSHINE WILL SEE TEMPS RISE INTO
THE MID AND UPPER 90S WHILE AREAS SEEING RAIN AND CLOUDS WILL SEE
TEMPS IN THE 80S TO LOWER 90S.
17
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
EXTENDED PERIODS MARKED WITH MORE DYNAMIC PATTERN AS UPPER TROUGH
RETURNS TO THE AREA. AFOREMENTIONED COLD FRONT PUSHES THROUGH THE
STATE SATURDAY...WITH SOME ASSOCIATED STORMS CARRYING INTO
SATURDAY NIGHT ACROSS THE FAR SOUTHERN PORTIONS OF THE CWA. SUNDAY
AND MONDAY CONTINUE TO LOOK LIKE MORE PLEASANT DAYS WITH
TEMPERATURES IN THE 80S...AND VERTICAL PROFILES SHOWING DRY AIR
ACROSS THE AREA. TEMPERATURES SUNDAY WILL HOVER SLIGHTLY BELOW
NORMAL...THEN MODERATE SLIGHTLY TO NEAR NORMAL MONDAY.
WITH THE UPPER TROUGH AXIS REMAINING WEST OF THE AREA...AN ACTIVE
PATTERN IS EXPECTED THROUGH THE WEEK AS SEVERAL FEATURES PUSH INTO
THE REGION. NEXT BOUNDARY IMPACTS THE AREA TUESDAY...WITH ENHANCED
STORM CHANCES REMAINING ACROSS THE AREA THROUGH THE REMAINDER OF
THE WEEK. AMPLE MOISTURE WILL ALLOW FOR MORE EFFICIENT
PRECIPITATION PROCESSES. HAVE GENERALLY GONE GOOD CHANCE TO LIKELY
POPS ACROSS THE AREA EACH DAY TUESDAY THROUGH FRIDAY...AND SLIGHT
CHANCE TO LOW END CHANCE POPS OVERNIGHT.
31
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD... EXCEPT
LOWER MVFR/IFR POSSIBLE WITH EXPECTED PERIODS OF CONVECTION THIS
AFTERNOON... THEN AGAIN SATURDAY AFTERNOON. HIRES MODELS CONTINUE TO
SHOW SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MOST TAF
SITES BETWEEN 19-23Z THIS AFTERNOON... THEN DIMINISHING BY MID TO
LATE THIS EVENING. CONVECTION BECOMES MORE WIDESPREAD ON SATURDAY
AHEAD OF A COLD FRONT...MAINLY DURING THE AFTERNOON FOR ALL TAF
SITES. WINDS WILL REMAIN MAINLY SOUTHWEST THROUGH THE FORECAST
PERIOD WITH SPEEDS 7KTS OR LESS THROUGH TONIGHT... THEN 10-12KTS
POSSIBLE ON SATURDAY.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF PRECIP.
HIGH ON REMAINING ELEMENTS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 97 73 88 64 / 40 40 90 60
ATLANTA 92 73 84 66 / 50 50 90 50
BLAIRSVILLE 89 70 79 58 / 60 60 80 20
CARTERSVILLE 91 72 83 63 / 60 60 80 20
COLUMBUS 90 73 87 69 / 60 60 90 60
GAINESVILLE 93 72 84 64 / 50 50 80 20
MACON 93 74 89 68 / 60 50 90 60
ROME 92 73 85 63 / 60 60 80 20
PEACHTREE CITY 91 73 85 64 / 60 50 90 60
VIDALIA 93 74 91 72 / 50 50 60 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17/39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Jun 26, 3:59 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT FRI JUN 26 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 AM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA...AND AGAIN LATE TONIGHT
ACROSS NORTH GEORGIA
WEATHER HAZARDS EXPECTED...
THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND
LOCALLY HEAVY RAIN. UP TO 1 INCH HAIL IS POSSIBLE AS WELL. DUE TO
THE LOCALLY HEAVY RAIN...BRIEF FLOODING OF LOW LYING AREAS IS
POSSIBLE.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO CENTRAL GEORGIA THIS
MORNING BRINGING AN INCREASE CHANCE OF THUNDERSTORMS TO CENTRAL
GEORGIA. DAYTIME HEATING COMBINED WITH AMPLE INSTABILITY ACROSS
NORTH GEORGIA WILL BRING AN INCREASING RISK OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH GEORGIA THIS AFTERNOON AS WELL. THE RISK
OF THUNDERSTORMS WILL DIMINISH THIS EVENING. THEN AS A COLD FRONT
MOVES INTO THE TENNESSEE VALLEY...SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS NORTH GEORGIA. SOME OF THE STORMS TODAY AND LATE
TONIGHT COULD BE SEVERE...ESPECIALLY ACROSS NORTH GEORGIA.
THE BEST TIMES FOR SEVERE STORMS WILL BE FROM 2 PM TO 10 PM TODAY
ACROSS NORTH AND CENTRAL GEORGIA. ALSO...FROM 9 AM INTO SATURDAY
MORNING ACROSS NORTH GEORGIA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY
AND SATURDAY NIGHT AS A COLD FRONT PUSHES SOUTHEASTWARD. SOME
STORMS REACHING STRONG TO POSSIBLY SEVERE LEVELS ARE POSSIBLE BOTH
PERIODS. DAMAGING WINDS...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. HAIL UP TO 1 INCH IN
DIAMETER IS ALSO POSSIBLE.
THUNDERSTORM CHANCES RETURN MAINLY TUESDAY AND WEDNESDAY AS OTHER
DISTURBANCES LOOK TO INFLUENCE THE AREA. THERE IS STILL UNCERTAINTY
IN THE FORECAST ON TIMING AND LOCATIONS OF GREATER CHANCES. STAY
TUNED TO FUTURE UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 26, 1:55 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUN 26 2015
GAZ002-011-261945-
CHATTOOGA GA-WALKER GA-
255 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
WALKER COUNTIES UNTIL 345 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAFAYETTE...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS CHATTOOGA AND WALKER COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...CHICKAMAUGA...TRION...LA FAYETTE...MENLO...NOBLE...
NAOMI...CLOUDLAND...CENTER POST...ROCK SPRING...SUTTLES MILL...
LINWOOD AND VILLANOW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
LAT...LON 3467 8549 3469 8549 3488 8527 3486 8526
3486 8523 3482 8520 3478 8520 3477 8516
3476 8515 3472 8517 3472 8511 3467 8507
3447 8550 3463 8553
TIME...MOT...LOC 1855Z 234DEG 15KT 3466 8539Special weather statement, Jun 26, 2:04 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT FRI JUN 26 2015
GAZ102-261930-
STEWART GA-
304 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN STEWART
COUNTY UNTIL 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LUMPKIN...MOVING NORTH AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS STEWART
COUNTY THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOUVALE AND CHARLES.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING OR HEAVY RAIN.
LAT...LON 3208 8495 3218 8501 3220 8496 3221 8497
3221 8498 3222 8498 3222 8493 3223 8492
3223 8482 3222 8481 3222 8480 3223 8480
3223 8477 3212 8477
TIME...MOT...LOC 1904Z 173DEG 10KT 3213 8491Thunderstorm Wind, Walker
- When
- June 26, 2:38 PM EST to 2:48 PM EST
- Where
- Walker County, 1.44 mi NNW of Pond Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.840, -85.328
The Walker County 911 Center reported a few trees blown down along Taylor Broome Road.
Thunderstorm Wind, Floyd
- When
- June 26, 2:42 PM EST to 2:52 PM EST
- Where
- Floyd County, 0.73 mi S of Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.209, -85.349
The Floyd County 911 Center reported a few trees blown down near Fosters Mill Road and Livingston Road.
Thunderstorm Wind, Floyd
- When
- June 26, 3:08 PM EST to 3:18 PM EST
- Where
- Floyd County, 0.68 mi N of Garden Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -85.231
The Floyd County Emergency Manager reported trees blown down onto power lines on Harrison road.
Thunderstorm Wind, Chattooga
- When
- June 26, 3:25 PM EST to 3:30 PM EST
- Where
- Chattooga County, 0.57 mi W of Lyerly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 34.400, -85.410
The Chattooga County Emergency Manager reported that a tree was blown down, falling on a church causing structural damage.
Hail, Towns
- When
- June 26, 3:35 PM EST to 3:40 PM EST
- Where
- Towns County, 4 mi S of Macedonia
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.862, -83.719
An amateur radio operator reported quarter sized hail on Mauldin Circle.
Hail, Towns
- When
- June 26, 3:35 PM EST to 3:40 PM EST
- Where
- Towns County, 3.45 mi S of Macedonia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.870, -83.720
The public reported that penny sized hail accumulated at least one inch deep around Owl Creek Road and Highway 75.
Hail, Cherokee
- When
- June 26, 3:42 PM EST to 3:52 PM EST
- Where
- Cherokee County, 0.8 mi W of North Canton
- Measured
- 1.75 in hail
- Property damage
- $2.3 million
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -84.494
The Cherokee County Emergency Manager reported golf ball sized hail at Reinhardt College Parkway and North Etowah Drive.
Thunderstorm Wind, Murray
- When
- June 26, 3:50 PM EST to 4:10 PM EST
- Where
- Murray County, 1.9 mi WNW of Eton to 0.27 mi S of Chatsworth
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.826, -84.782
The Murray County Emergency Manager reported that metal roofing was blown off of an auto parts business at the corner of Highway 76 and Highway 52 Alternate in Chatsworth. A couple of trees were also blown down in this area. Power lines were blown down along Highway 286 west of Eton.
Hail, Towns
- When
- June 26, 4:07 PM EST to 4:15 PM EST
- Where
- Towns County, 0.57 mi W of Sunnyside
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.930, -83.780
Employees at the Long Ridge Camp Ground reported quarter sized hail.
Thunderstorm Wind, Dawson
- When
- June 26, 4:15 PM EST to 4:25 PM EST
- Where
- Dawson County, 0.74 mi NNE of Afton to 1.63 mi WSW of Landrum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.509, -84.223
The Dawson County 911 Center reported trees blown down along Highway 9 South and along Highways 136 and 183.
Thunderstorm Wind, Pickens
- When
- June 26, 4:19 PM EST to 4:29 PM EST
- Where
- Pickens County, 1.18 mi WNW of Tate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.424, -84.400
The Pickens County 911 Center reported a power line was blown down near Bradley Court and Parker Road causing a fire in an adjacent field.
Thunderstorm Wind, Union
- When
- June 26, 5:18 PM EST to 5:44 PM EST
- Where
- Union County, 1.59 mi N of Rogers to 2.31 mi ENE of Caldwell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.873, -84.080
The Union County Emergency Manager reported trees blown down around Highway 515 and Highway 325, around Craig Gap Road and Pine Top Road, and around Trackrock Gap Road and Plott Town Road.
Thunderstorm Wind, De Kalb
- When
- June 26, 5:20 PM EST to 5:25 PM EST
- Where
- De Kalb County, 1.42 mi ENE of North Atlanta
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 33.906, -84.306
A tweet was received reporting one tree blown down at Ensign Court and Plantation Lane.
Hail, Fulton
- When
- June 26, 8:15 PM EST to 8:25 PM EST
- Where
- Fulton County, 1.61 mi SSE of Alpharetta
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.050, -84.285
A Facebook report was received reporting quarter sized hail in the Northpoint area in Alpharetta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strikes in Texas, June 26, 2015$126,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591211, 591212, 591214, 591218, 591223, 591226, 591230, 591237, 591238, 591242, 591245, 591250, 591253, 591256.